Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Boise, ID

August 5, 20074 counties in Idaho

NWS Boise, ID issued this severe thunderstorm warning at Aug 5, 2007, 5:34 PM MDT for 4 counties in Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 5:34 PM MDT (23:34 UTC)
Expired
Aug 5, 2007, 6:15 PM MDT
In force
41 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Ada County, ID, Canyon County, ID, Owyhee County, ID, Payette County, ID

The radar

The Boise radar (KCBX), 21 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3781 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:28 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 5, 3:28 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
328 PM MDT SUN AUG 5 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...A MOIST UPPER LEVEL WAVE
OVER SW IDAHO WILL CONTINUE MOVING NE THIS EVENING. DRY AIR WITH A
STRONG JET ALOFT ARE EXPECTED TO BRING GUSTY WINDS TO EXPOSED
AREAS THROUGH THE EARLY EVENING HOURS. STEEP LAPSE RATES IN ITS
WAKE ASSOCIATED WITH THUNDERSTORMS OVER FAR SE OREGON ARE
EXPECTED TO REMAIN ORGANIZED DUE TO SHEAR UNDER A 100 KT JET 39K
FT JET AND DECENT 300 J/KG OR SO CAPE. LOCAL GUSTS AROUND 50 MPH
EXPECTED THROUGH EVENING WITH STORMS. THIS AREA ALSO IS JUST AHEAD
OF A FILLING LOW ALOFT. ANOTHER UPPER LOW WILL DIG A RATHER DEEP
TROUGH TO OUR W OVER CENTRAL WA TO N CA...AND DEEPEN A SURFACE LOW
OVER SW IDAHO. THIS AREA BECOMES FRONTOGENETIC FOR MONDAY WITH A
WAVY COLD FRONT OVER SW IDAHO MONDAY MORNING.H MOST OF THE
MOISTURE REMAINS W OF THE FRONT FOR SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS OVER FAR W AND N ZONES THROUGH MONDAY EVENING.
ENERGY ROUNDING THE BASE OF THE TROUGH NEAR MEDFORD AT 3 PM WILL
LIFT NE ACROSS SW IDAHO MONDAY AFTERNOON TO FOCUS
THUNDERSTORMS...AT LEAST ISOLATED COVERAGE IS EXPECTED THROUGH THE
WEST CENTRAL AND BOISE MOUNTAINS. BROAD SW FLOW REMAINS OVER THE
AREA MONDAY NIGHT AND TUESDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE REMAINDER OF THE SHORT TERM.
TEMPERATURES WILL DROP OFF TO NEAR TO BELOW NORMAL NORMAL WITH
HIGHS MOSTLY BELOW NORMAL DUE TO THE TROUGH AND HIGHS NEAR NORMAL
DUE TO CLOUDINESS AT TIMES OVERNIGHT. WINDS WILL BE LIGHT EXCEPT
THIS EVENING AND AGAIN FOR SEVERAL HOURS WITH AND AFTER THE COLD
FRONTAL PASSAGE.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...WEDNESDAY AND THURSDAY
CONDITIONS SHOULD BE DRY OVER THE AREA WITH TEMPERATURE WARMING A
BIT. MODELS HAVE SLOWED THE TIMING OF THE UPPER LEVEL TROUGH
MOVING EASTWARD DURING THE LATTER PART OF THE EXTENDED AND ARE NOW
INDICATING THAT THE UPPER LEVEL TROUGH WILL REMAIN ALONG THE WEST
COAST DURING THE PERIOD...WITH MOSTLY DRY SOUTHWESTERLY FLOW
ACROSS THE CWA. SOME MONSOONAL MOISTURE WILL WRAP AROUND THE
STRENGTHENING RIDGE OVER THE CENTRAL U.S....SO HAVE LEFT A SLIGHT
CHANCE FOR THUNDERSTORMS IN THE FORECAST...MAINLY IN THE HIGHER
ELEVATIONS OF SOUTHWEST IDAHO. TEMPS LOOK TO REMAIN ABOVE NORMAL
AS RIDGE OVER CENTRAL U.S. STRENGTHENS.

&&

.AVIATION...VFR CONDITIONS OVER THE AREA THROUGH MONDAY WITH
AREAS OF SMOKE CONTINUE TO FILL MOUNTAIN VALLEYS WITH LOCAL IFR
MAINLY AT NIGHT AND MORNING HOURS. SMOKE DISSIPATES SOME DURING
THE DAY BUT THICKENS AT NIGHT. MID/UPPER LEVEL MOISTURE MOVING NE.
AFTER MIDNIGHT TONIGHT CLOUDS SHOULD CLEAR OUT. APPROACHING UPPER
TROF FROM THE WEST ON MONDAY WILL INCREASE THE CHANCE OF
SHOWERS/THUNDERSTORMS MAINLY OVER THE OREGON PORTION.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR IDZ401-IDZ402-
     IDZ403-IDZ404.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....PF/SL
AVIATION.....PF
Hazardous weather outlook, Aug 5, 11:35 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
1135 AM MDT SUN AUG 5 2007

IDZ011-013-061745-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
1135 AM MDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW AFTERNOON HUMIDITY FOR ZONES 401
THROUGH 404 OR THE PAYETTE AND BOISE NATIONAL FOREST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ012-014>016-028>030-ORZ061>064-061745-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
1135 AM MDT SUN AUG 5 2007 /1035 AM PDT SUN AUG 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 5, 3:34 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
334 PM MDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     28 SSW FRENCHGLEN       42.47N 119.18W
08/05/2007  M44.00 MPH       HARNEY             OR   MESONET

            FISH FIN RIM RAWS ELEVATION 4900 FEET...THUNDERSTORM
            OUTFLOW WIND GUST.

0246 PM     TSTM WND GST     20 WNW FRENCHGLEN       42.97N 119.25W
08/05/2007  M53.00 MPH       HARNEY             OR   MESONET

            FOSTER FLAT RAWS ELEVATION 5000 FEET...THUNDERSTORM
            OUTFLOW WIND GUST.

&&

VMILLS

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:48 AM MDTRed Flag WarningBOIAdams, Boise, Gem, Idaho, Valley, Washington11 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.